Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Swelling of stomach after food, back pain.Taken metronidazole. Is there any other alternative for cure?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Hellow I am from Maharashtra(India). I am in software developement field. I always use to visit to many places for giving service. So it is impossible for me to get clean water and hygenic food always and on time. It is part of my job. My other colleagues also do so but they do not have the problem that i face since last 2 years. My problem is that when I take my meal or dinner, my stomach gets swelled. Due to that I also feel pains in stomach & back. I get relief when I take metronedazole 400mg tablet. But I fear that there will be side effects if i take these pills frequently. is it right? Or is there any alternative. If so tell me even if it is costs more. Because i can not take 3 or six months hurbal treatment etc due to my busy shedule. Kindly help.
Posted Sat, 7 Jul 2012 in Abdominal Pain
Answered by Dr. Sudhir 27 minutes later

Thanks for the question.

I am sorry; you have to face such issues due to your job profile. I will help you get answers to your queries.

Metronidzole would surely have side effects if taken repeatedly. Unfortunately, even alternatives would also have similar side effects. Therefore, ideal approach would be to have proper uncontaminated food and water. You can carry packed food and water with you whenever you travel.

Symptom of fullness of stomach might not be always due to infection, which needs treatment with metronidazole.
It might be more related to gastritis and acidity. Therefore, you can try to antacids and gas remedies like gasex. These are available over the counter and have fewer side effects.

Since this has been a recurrent issue, you can even consider getting endoscopy done to have a look at stomach mucosa and rule out gastric ulcer.

In view of your symptoms, these possibilities are more likely in your case. In my view, long-term herbal treatment might not help. So consider a consultation with gastroenterologist and get endoscopy done.

Hope I have answered your question.

Please do write back in case you have follow up queries to ask.

Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor